Apixaban-induced leukocytoclastic vasculitis

Peter Esbech*, Jakob Nøhr Schmidt, Lone Kærslund Andersen, Per Damkier

*Kontaktforfatter for dette arbejde

Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

Abstrakt

SummaryIntroduction:Drug-induced vasculitis is a rare adverse drug reaction and the potential to induce such a reaction is often established postmarketing. Leukocytoclastic vasculitis - a subtype of drug-induced vasculitis - often presents itself with palpable purpuric lesions, and often within weeks of initial administration.Case-description:We present a 62-year-old male who presented with leukocytoclastic vasculitis within the first 8 days of apixaban-initiation. Symptoms improved upon discontinuation and resolved after several months of prednisone therapy.Literature review:We conducted a search on PubMed, which yielded 10 reports of leukocytoclastic vasculitis induced by NOACs, of these 10 only 1 had been caused by apixaban, 4 caused by dabigatran and 5 had been caused by rivaroxaban. Of these cases, one presented with leukocytoclastic vasculitis induced by both rivaroxaban and dabigatran, and one case presented successful switch from apixaban to rivaroxaban.Conclusion:Apixaban-induced leukocytoclastic vasculitis is a rare but serious and important adverse reaction.

OriginalsprogEngelsk
TidsskriftAdverse Drug Reaction Bulletin
Vol/bind320
Udgave nummer1
Sider (fra-til)1239-1242
ISSN0044-6394
DOI
StatusUdgivet - 1. feb. 2020

    Fingerprint

Citationsformater